MAUDE Adverse Event Report: BD CARIBE LTD. NEEDLE SPINAL S/SU 27GA 3-1/2IN WHITACRE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)

BD CARIBE LTD. NEEDLE SPINAL S/SU 27GA 3-1/2IN WHITACRE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Catalog Number 405079
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Event details: a piece of item # 405079 x 1 ea lot # 4242354 broke in a patient¿s back.Information below: patient status = o.K., they retrieved the piece from the patient no samples available to return ¿ the remaining units from the lot discarded (the piece was also not available) can you please provide an exact date of the event in the format dd-mmm-yy? 30-09-2025 was additional surgery needed to remove the broken needle? yes, an orthopedist came to remove the needle.Has the initial procedure been completed? no, the planned surgery had to be postponed.
 
Additional Manufacturer Narrative
Initial mdr, if a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation results: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident, therefore a root cause could not be determined.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Per investigation performed, current controls are adequate to mitigate risks associated to the reported failure.
 
Event or Problem Description
No additional information.

Brand Name
NEEDLE SPINAL S/SU 27GA 3-1/2IN WHITACRE
Common Device Name
NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23413340
Report Number2618282-2025-00116
Device Sequence Number13018822
Product Code BSP
UDI-Device Identifier00382904050795
UDI-Public(01)00382904050795(17)290831(10)4242354
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K210978
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number405079
Device Lot Number4242354
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown